Alert archive / Illinois / Extreme Cold Warnings in 2025

Extreme Cold Warning 2, NWS Lincoln, IL

December 13, 202512 counties in Illinois

NWS Lincoln, IL issued this extreme cold warning at Dec 13, 2025, 6:13 PM CST for 12 counties in Illinois. It took effect at Dec 13, 2025, 8:00 PM CST. It was in force for 16 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 13, 2025, 6:13 PM CST (00:13 UTC)
In effect from
Dec 13, 2025, 8:00 PM CST
Expired
Dec 14, 2025, 12:00 PM CST
In force
16 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Macon County, IL, McLean County, IL, Moultrie County, IL, Piatt County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 77 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 13, 8:26 PM CSTSNOW 5.13 N Towanda, ILSWOP report. Storm total.
Dec 13, 9:38 PM CSTSNOW 73 W Bismarck, IL
Dec 13, 9:40 PM CSTSNOW 53 Ssw Forsyth, IL
Dec 13, 11:59 PM CSTSNOW 5Brocton, IL
Dec 13, 11:59 PM CSTSNOW 5.4Ogden, IL
Dec 14, 12:00 AM CSTSNOW 61 S Decatur, ILCO-OP Observer station DECI2 Decatur 1 SSE.
Dec 14, 2:55 AM CSTEXTREME COLD -35Le Roy, ILMesonet station DVI02738 Leroy.
Dec 14, 3:05 AM CSTEXTREME COLD -254 Se Carlock, ILMesonet station DVI08061 Bloomington.
Dec 14, 4:25 AM CSTEXTREME COLD -261 E De Land, ILMesonet station DVI04280 Deland.
Dec 14, 5:00 AM CSTSNOW 43 Wsw Towanda, ILCO-OP Observer station NRLI2 4 NE Normal.
Dec 14, 5:00 AM CSTSNOW 5.51 E Hoopeston, ILCocorahs station IL-VR-25 Hoopeston 0.6 E.
Dec 14, 6:00 AM CSTSNOW 0.51 Ssw Pana, ILCO-OP Observer station PNAI2 Pana.
Dec 14, 6:00 AM CSTSNOW 4.61 Nne Champaign, ILCocorahs station IL-CP-111 Champaign 0.6 NNE.
Dec 14, 6:00 AM CSTSNOW 5.23 S Moweaqua, ILCO-OP Observer station MQUI2 Moweaqua 2 S.
Dec 14, 6:00 AM CSTSNOW 5.51 Nne Danville, ILCocorahs station IL-VR-14 Danville.
Dec 14, 6:00 AM CSTSNOW 61 Ene Saint Joseph, ILCocorahs station IL-CP-137 St. Joseph 1.1 ENE.
Dec 14, 6:00 AM CSTSNOW 6.2Newman, ILCocorahs station IL-DG-15 Newman.
Dec 14, 6:00 AM CSTSNOW 6.5Fisher, ILCO-OP Observer station FSHI2 Fisher.
Dec 14, 6:00 AM CSTSNOW 72 S Central Illinois Ai, ILCocorahs station IL-MCL-56 Bloomington 3.9 ESE.
Dec 14, 6:05 AM CSTEXTREME COLD -293 Ene Arcola, ILMesonet station DVI01019 Arcola.
Dec 14, 6:05 AM CSTEXTREME COLD -281 S Cropsey, ILMesonet station DVI11076 Cropsey.
Dec 14, 6:25 AM CSTEXTREME COLD -263 Sse Borton, ILMesonet station DVI08076 Kansas.
Dec 14, 6:30 AM CSTSNOW 31 N Windsor, ILCO-OP Observer station WISI2 Windsor.
Dec 14, 6:30 AM CSTSNOW 5.14 W Vermilion Regional, ILCocorahs station IL-VR-33 Danville 4.2 NW.
Dec 14, 6:35 AM CSTEXTREME COLD -354 S Bondville, ILMesonet station ILBVL Bondville.
Dec 14, 6:45 AM CSTEXTREME COLD -261 W Homer, ILMesonet station DVI09515 Homer.
Dec 14, 6:53 AM CSTEXTREME COLD -32Willard Airport, ILASOS station KCMI Willard Arpt.
Dec 14, 6:55 AM CSTEXTREME COLD -295 Ne Rossville, ILMesonet station DVI12190 Hoopeston.
Dec 14, 6:56 AM CSTEXTREME COLD -25Central Illinois Airpor, ILAWOS station KBMI Bloomington Arpt.
Dec 14, 7:00 AM CSTSNOW 2.21 E Taylorville Airport, ILCO-OP Observer station TAYI2 2.5 W Taylorville.
Dec 14, 7:00 AM CSTSNOW 3.61 E Paris, ILCO-OP Observer station PWWI2 Paris.
Dec 14, 7:00 AM CSTSNOW 41 E Warrensburg, ILCocorahs station IL-MA-32 Warrensburg 0.6 E.
Dec 14, 7:00 AM CSTSNOW 41 Nnw Georgetown, ILCocorahs station IL-VR-35 Georgetown 0.1 NNW.
Dec 14, 7:00 AM CSTSNOW 4.2Lovington, ILCO-OP Observer station LOVI2 Lovington.
Dec 14, 7:00 AM CSTSNOW 4.33 W Edinburg, ILCocorahs station IL-CN-4 Edinburg 3.0 W.
Dec 14, 7:00 AM CSTSNOW 4.52 W Mattoon, ILCocorahs station IL-CE-17 Mattoon 2.1 W.
Dec 14, 7:00 AM CSTSNOW 4.84 Nne Illiopolis, ILCocorahs station IL-MA-34 Illiopolis 4.4 NNE.
Dec 14, 7:00 AM CSTSNOW 53 Nw Dalton City, ILCocorahs station IL-MA-31 Dalton City 2.5 NW.
Dec 14, 7:00 AM CSTSNOW 5.12 Se Urbana, ILCocorahs station IL-CP-135 Urbana 2.2 SE.
Dec 14, 7:00 AM CSTSNOW 5.31 Nw Savoy, ILCocorahs station IL-CP-62 Champaign 2.5 S.
Dec 14, 7:00 AM CSTSNOW 5.51 Wsw Tuscola, ILCocorahs station IL-DG-4 Tuscola 0.5 WSW.
Dec 14, 7:00 AM CSTSNOW 5.51 Wsw Tuscola, ILCO-OP Observer station TUSI2 Tuscola.
Dec 14, 7:00 AM CSTSNOW 5.52 Wsw Central Illinois, ILCocorahs station IL-MCL-48 Bloomington 1.5 ESE.
Dec 14, 7:00 AM CSTSNOW 5.71 Sse Urbana, ILCocorahs station IL-CP-58 Urbana.
Dec 14, 7:00 AM CSTSNOW 62 N Homer, ILCocorahs station IL-CP-1 Homer 2.0 N.
Dec 14, 7:00 AM CSTSNOW 63 Wsw Farmer City, ILCocorahs station IL-DW-8 Farmer City 2.7 WSW.
Dec 14, 7:00 AM CSTSNOW 6.51 N Sidney, ILCocorahs station IL-CP-37 Sidney 0.9 N.
Dec 14, 7:00 AM CSTSNOW 73 W Bismarck, ILCocorahs station IL-VR-4 Henning 3.4 SE.
Dec 14, 7:00 AM CSTSNOW 7.52 Nnw Central Illinois, ILCocorahs station IL-MCL-17 Bloomington 2.7 NE.
Dec 14, 7:05 AM CSTEXTREME COLD -305 Wnw Bellflower, ILMesonet station DVI11077 Arrowsmith.
Dec 14, 7:15 AM CSTEXTREME COLD -30Edgar County Airport, ILAWOS station KPRG Edgar Co. Arpt.
Dec 14, 7:15 AM CSTEXTREME COLD -28Rantoul Airport, ILAWOS station KTIP Rantoul Arpt.
Dec 14, 7:15 AM CSTSNOW 5.22 S Urbana, ILCocorahs station IL-CP-174 , IL.
Dec 14, 7:25 AM CSTEXTREME COLD -331 Sse Thomasboro, ILMesonet station DVI04157 Thomasboro.
Dec 14, 7:25 AM CSTEXTREME COLD -303 Nnw Tuscola, ILMesonet station DVI09393 Tuscola.
Dec 14, 7:25 AM CSTEXTREME COLD -305 N Longview, ILMesonet station DVI02490 Sidney.
Dec 14, 7:45 AM CSTEXTREME COLD -301 Wsw Hume, ILMesonet station DVI08150 Hume.
Dec 14, 7:45 AM CSTEXTREME COLD -261 N Collison, ILMesonet station DVI02176 1 N Collison.
Dec 14, 7:53 AM CSTEXTREME COLD -26Coles County Airport, ILASOS station KMTO Coles Co. Mem AP.
Dec 14, 7:55 AM CSTEXTREME COLD -333 Nw Charleston, ILMesonet station ILCHR Charleston.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -173 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
-173 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

203 
WWUS73 KILX 140013
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
613 PM CST Sat Dec 13 2025

ILZ038-043>046-052>057-061-141000-
/O.UPG.KILX.CW.Y.0008.251214T0200Z-251214T1800Z/
/O.NEW.KILX.EC.W.0002.251214T0200Z-251214T1800Z/
McLean-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-
Douglas-Coles-Edgar-Shelby-
Including the cities of Normal, Decatur, Bloomington, Champaign,
Danville, Mattoon, Clinton, Monticello, Charleston, Sullivan,
Paris, Shelbyville, Tuscola, Urbana, and Taylorville
613 PM CST Sat Dec 13 2025

...EXTREME COLD WARNING IN EFFECT UNTIL NOON CST SUNDAY...

* WHAT...Dangerously cold wind chills as low as 25 below zero 
  expected.

* WHERE...Portions of central and east central Illinois, generally 
  east of a Bloomington to Taylorville line.

* WHEN...Until noon CST Sunday.

* IMPACTS...The dangerously cold wind chills can cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

ILZ027>031-036-037-040>042-047>051-062-063-066>068-071>073-141000-
/O.CON.KILX.CW.Y.0008.251214T0200Z-251214T1800Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-
Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon-Cumberland-Clark-
Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
Including the cities of Jacksonville, Flora, Peoria, Galesburg,
Newton, Pekin, Marshall, Winchester, Toulon, Lacon, Robinson,
Olney, Lincoln, Canton, Rushville, Eureka, Havana, Greenup,
Springfield, Lawrenceville, Beardstown, Effingham, and Petersburg
613 PM CST Sat Dec 13 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WHAT...Very cold wind chills of 20 to 25 below zero expected west 
  of I-55, and from 15 to 20 below zero south of I-70.

* WHERE...Portions of central Illinois west of I-55, and southeast 
  Illinois near and south of I-70.

* WHEN...Until noon CST Sunday.

* IMPACTS...The dangerously cold wind chills can cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

Geelhart
2 follow-up statements
303 
WWUS73 KILX 140843
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
243 AM CST Sun Dec 14 2025

ILZ038-043>046-052>057-061-141815-
/O.EXB.KILX.CW.Y.0008.251214T1800Z-251215T1200Z/
/O.CON.KILX.EC.W.0002.000000T0000Z-251214T1800Z/
McLean-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-
Douglas-Coles-Edgar-Shelby-
Including the cities of Champaign, Monticello, Charleston,
Shelbyville, Normal, Mattoon, Taylorville, Bloomington, Urbana,
Paris, Sullivan, Clinton, Tuscola, Decatur, and Danville
243 AM CST Sun Dec 14 2025

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...COLD WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST 
MONDAY...

* WHAT...For the Extreme Cold Warning, dangerously cold wind chills 
  as low as 30 below. For the Cold Weather Advisory, very cold wind 
  chills as low as 20 below expected.

* WHERE...Portions of central and east central Illinois.

* WHEN...For the Extreme Cold Warning, until noon CST today. For the 
  Cold Weather Advisory, from noon today to 6 AM CST Monday.

* IMPACTS...The dangerously cold wind chills can cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

ILZ027>031-036-037-040>042-048-051-062-063-141815-
/O.EXT.KILX.CW.Y.0008.000000T0000Z-251215T1200Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-
Mason-Logan-Menard-Sangamon-Cumberland-Clark-
Including the cities of Lacon, Toulon, Havana, Greenup, Canton,
Peoria, Eureka, Galesburg, Pekin, Marshall, Springfield,
Petersburg, Lincoln, and Rushville
243 AM CST Sun Dec 14 2025

...COLD WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Very cold wind chills as low as 25 below.

* WHERE...Portions of central, east central, and west central 
  Illinois.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...The dangerously cold wind chills as low as 25 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

ILZ047-049-050-066>068-071>073-141800-
/O.CON.KILX.CW.Y.0008.000000T0000Z-251214T1800Z/
Cass-Scott-Morgan-Effingham-Jasper-Crawford-Clay-Richland-
Lawrence-
Including the cities of Beardstown, Jacksonville, Olney, Flora,
Effingham, Newton, Robinson, Winchester, and Lawrenceville
243 AM CST Sun Dec 14 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills as low as 15 to 25 below zero 
  expected.

* WHERE...Portions of central and southeast Illinois.

* WHEN...Until noon CST today.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

Erwin
911 
WWUS73 KILX 141759
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
1159 AM CST Sun Dec 14 2025

ILZ038-043>046-052>057-061-151200-
/O.EXP.KILX.EC.W.0002.000000T0000Z-251214T1800Z/
/O.CON.KILX.CW.Y.0008.251214T1800Z-251215T1200Z/
McLean-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-
Douglas-Coles-Edgar-Shelby-
Including the cities of Sullivan, Champaign, Charleston, Urbana,
Normal, Bloomington, Taylorville, Mattoon, Shelbyville, Danville,
Clinton, Monticello, Paris, Decatur, and Tuscola
1159 AM CST Sun Dec 14 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...
...EXTREME COLD WARNING WILL EXPIRE AT NOON CST TODAY...

* WHAT...Very cold wind chills as low as 20 below expected.

* WHERE...Portions of central and east central Illinois.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...The dangerously cold wind chills as low as 20 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

ILZ047-049-050-066>068-071>073-141900-
/O.EXP.KILX.CW.Y.0008.000000T0000Z-251214T1800Z/
Cass-Scott-Morgan-Effingham-Jasper-Crawford-Clay-Richland-
Lawrence-
Including the cities of Lawrenceville, Olney, Beardstown, Newton,
Jacksonville, Effingham, Winchester, Robinson, and Flora
1159 AM CST Sun Dec 14 2025

...COLD WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY...

The threat has ended though wind chills will still approach 10 below 
at times north of I-70.

$$

ILZ027>031-036-037-040>042-048-051-062-063-151200-
/O.CON.KILX.CW.Y.0008.000000T0000Z-251215T1200Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-
Mason-Logan-Menard-Sangamon-Cumberland-Clark-
Including the cities of Petersburg, Peoria, Greenup, Lacon,
Havana, Pekin, Marshall, Springfield, Toulon, Lincoln, Galesburg,
Rushville, Eureka, and Canton
1159 AM CST Sun Dec 14 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* WHAT...Very cold wind chills as low as 15 to 20 below.

* WHERE...Portions of central, east central, and west central 
  Illinois.

* WHEN...Until 6 AM CST Monday.

* IMPACTS...The dangerously cold wind chills as low as 20 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

07

What forecasters said that day

The local office's own words before this extreme cold warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this extreme cold warning went out at Dec 13, 5:24 PM CST, 49 minutes earlier. Its key messages:

  • Snow will diminish during late this afternoon with up to an additional 1-2 inches of snow possible from highway 51 east. Winter Weather Advisory and Winter Storm Warning goes through 8 pm over central IL (excluding Clay, Richland and Lawrence counties).
  • Dangerously cold wind chills are expected tonight into Sunday morning, and again Sunday night into Monday morning. The coldest wind chills will drop as low as 15 to 25 degrees below zero overnight into mid Sunday morning. A Cold Weather Advisory in effect over central and southeast IL from 8 pm this evening until noon Sunday.
Area forecast discussion, Dec 13, 5:24 PM CST, 49 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
524 PM CST Sat Dec 13 2025

.KEY MESSAGES...

- Snow will diminish during late this afternoon with up to an
  additional 1-2 inches of snow possible from highway 51 east.
  Winter Weather Advisory and Winter Storm Warning goes through 8
  pm over central IL (excluding Clay, Richland and Lawrence
  counties).

- Dangerously cold wind chills are expected tonight into Sunday
  morning, and again Sunday night into Monday morning. The coldest
  wind chills will drop as low as 15 to 25 degrees below zero
  overnight into mid Sunday morning. A Cold Weather Advisory in
  effect over central and southeast IL from 8 pm this evening
  until noon Sunday.

&&

.DISCUSSION...
Issued at 245 PM CST Sat Dec 13 2025

We are upgrading Macon county into the Winter Storm Warning until
8 pm, with snowfall amounts of 4 to 6 inches and up to another
1-2 inch of snow expected next hour or two. So McLean, DeWitt,
Macon, Champaign, Vermilion, Douglas and Edgar counties have a
winter storm warning until 8 pm while rest of central IL has a
winter weather advisory until 8 pm (excluding Clay, Richland and
Lawrence counties). Between 2-6 inches of snow has fallen over
central IL since early morning. The snow was beginning to lighten
up over west central IL and CAMs show the snow diminishing from
west to east next few hours with most of the snow done by sunset.
Areas south of an Effingham to Robinson line have limited
snowfall. NNW to NW winds to gust 20-25 mph tonight and could
cause some blowing and drifting snow especially in open/rural
areas.

Main weather story tonight will be the bitter cold with lows in
the single digits below zero and wind chills likely lowering to
15 to 25 below zero overnight into Sunday morning. We continued
the cold weather advisory for CWA from 8 pm this evening until
noon Sunday. Will need to monitor areas north of I-70 for possible
upgrade to extreme cold warning overnight if nw winds get
stronger than 10-15 mph tonight. We will likely need another cold
weather advisory Sunday night into Monday morning especially north
of I-70 with lows in the single digits below zero and wind chills
forecast to get to 10-20 below zero. Clouds to decrease from the
nw during tonight with a fair amount of sunshine Sunday but very
cold highs in the single digits, around 10F from highway 50 south
in far southeast IL. A strong 1040-1044 mb arctic high pressure
over Saskatchewan and northern High Plains to build into IL by
sunset Sunday and weaken as it settles over the Southeast States
on Monday. Mostly sunny skies Monday with more clouds from I-74
north. SW breezes develop on Monday but still cold with highs in
the mid 20s to lower 30s, mildest from Macomb to Springfield sw.

After well below normal temperatures since Thanksgiving Eve,
Pacific air is forecast to track into IL during mid week with
strong temperature rises. Highs Tue in the mid 30s to lower 40s,
in the 40s Wed and ranging from mid to upper 40s northern CWA Thu
to low to mid 50s from Quincy to Lincoln to Champaign/Danville
south (mid 50s in southeast IL). A storm system off the Pacific NW
Coast to have a strong surface low of 980-984 mb track to near
northern Lake Superior by midday Thu and bring a cold front
through IL on Thu. This will bring rain chances overnight Wed
night into Thu. Temps cool closer to normal Fri with highs in the
mid to upper 30s, then warm back up on Saturday into mid 40s to
lower 50s, mildest in southeast IL. Another cold front moving
through Sat afternoon/evening to bring another chance of rain
showers.

07

&&

.AVIATION...  (For the 00z TAFs through 00z Sunday Evening)
Issued at 524 PM CST Sat Dec 13 2025

Lingering -sn will continue in the vicinity of KDEC-KCMI around
00Z, but depart rapidly to the east leaving VFR conditions
through the remainder of the TAF period. Winds NW 07-14 kts with
gusts to around 20 kt, gradually diminishing after 12Z.

37

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 8 PM CST this evening for
ILZ027>031-036-037-040>042-047>052-054-056-061>063-066>068.

Cold Weather Advisory until noon CST Sunday for ILZ027>031-
036>038-040>057-061>063-066>068-071>073.

Winter Storm Warning until 8 PM CST this evening for ILZ038-
043>046-053-055-057.

&&
Hazardous weather outlook, Dec 13, 2:55 PM CST, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
255 PM CST Sat Dec 13 2025

ILZ027>031-036-037-040-041-047>051-142100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason-
Cass-Menard-Scott-Morgan-Sangamon-
255 PM CST Sat Dec 13 2025

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

Wind chills will drop to 15 to 25 below zero tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wind chills will drop to 10 to 20 below zero Sunday night and Monday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ038-042>046-052>057-061>063-066>068-071>073-142100-
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-
Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Jasper-Crawford-Clay-Richland-Lawrence-
255 PM CST Sat Dec 13 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...Tonight.

Snow, heavy at times, will continue this afternoon and diminish this
evening.

Wind chills will drop to 15 to 25 below zero tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wind chills will drop to 10 to 20 below zero Sunday night and Monday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

37

In the hours before

Local storm report, Dec 13, 4:58 PM CST, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
458 PM CST Sat Dec 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Snow             Manito                  40.43N 89.78W
12/13/2025  M7.5 Inch        Mason              IL   Broadcast Media

            Storm total.

0445 PM     Snow             Eureka                  40.72N 89.27W
12/13/2025  M7.5 Inch        Woodford           IL   Broadcast Media

            Storm total.

0445 PM     Snow             Maquon                  40.80N 90.16W
12/13/2025  M7.0 Inch        Knox               IL   Broadcast Media

            Storm total.

0445 PM     Snow             Pekin                   40.57N 89.64W
12/13/2025  M7.0 Inch        Tazewell           IL   Broadcast Media

0445 PM     Snow             Kingston Mines          40.56N 89.77W
12/13/2025  M7.0 Inch        Peoria             IL   Broadcast Media

            Storm total.

0455 PM     Snow             Havana                  40.30N 90.06W
12/13/2025  M7.0 Inch        Mason              IL   Broadcast Media

            Storm total.

0455 PM     Snow             Kickapoo                40.79N 89.75W
12/13/2025  M7.0 Inch        Peoria             IL   Broadcast Media

            Storm total.

0445 PM     Snow             Galesburg               40.95N 90.37W
12/13/2025  M6.0 Inch        Knox               IL   Broadcast Media

            Storm total.

0445 PM     Snow             Metamora                40.79N 89.36W
12/13/2025  M6.0 Inch        Woodford           IL   Broadcast Media

            Storm total.

0455 PM     Snow             Morton                  40.61N 89.46W
12/13/2025  M6.0 Inch        Tazewell           IL   Broadcast Media

            Storm total.

0455 PM     Snow             4 WSW Washington        40.69N 89.48W
12/13/2025  M6.0 Inch        Tazewell           IL   Broadcast Media

            Storm total in the Sunnyland area.

0455 PM     Snow             East Peoria             40.67N 89.58W
12/13/2025  M6.0 Inch        Tazewell           IL   Broadcast Media

            Storm total.

&&

Geelhart
Local storm report, Dec 13, 5:01 PM CST, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
501 PM CST Sat Dec 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     Snow             Wenona                  41.05N 89.05W
12/13/2025  M5.0 Inch        Marshall           IL   Broadcast Media

            Storm total.

0455 PM     Snow             Spring Bay              40.82N 89.52W
12/13/2025  M5.0 Inch        Woodford           IL   Broadcast Media

            Storm total.

0455 PM     Snow             Creve Coeur             40.64N 89.60W
12/13/2025  M4.8 Inch        Tazewell           IL   Broadcast Media

            Storm total.

0445 PM     Snow             Peoria Heights          40.74N 89.57W
12/13/2025  M4.7 Inch        Peoria             IL   Broadcast Media

            Storm total.

&&

Geelhart
Local storm report, Dec 13, 5:03 PM CST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
503 PM CST Sat Dec 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Snow             2 N Homer               40.06N 87.96W
12/13/2025  M6.0 Inch        Champaign          IL   Cocorahs

            Final total.

&&

Geelhart
Local storm report, Dec 13, 5:17 PM CST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
517 PM CST Sat Dec 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     Snow             1 E Taylorville         39.56N 89.28W
12/13/2025  M4.5 Inch        Christian          IL   Public

&&

37
Local storm report, Dec 13, 5:21 PM CST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
521 PM CST Sat Dec 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     Snow             2 N Alexander           39.76N 90.04W
12/13/2025  M5.7 Inch        Morgan             IL   Mesonet

            SWOP report. Storm total.

&&

JRB
Local storm report, Dec 13, 5:22 PM CST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
522 PM CST Sat Dec 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     Snow             4 SSE Tremont           40.48N 89.45W
12/13/2025  M5.3 Inch        Tazewell           IL   NWS Employee

            Storm total.

&&

JRB

Nearby

Extreme Cold Warnings in Illinois, 2025Every extreme cold warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.